Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 243, NWS Tulsa, OK

August 14, 2018Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2018, 8:12 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2018, 8:12 PM CDT (01:12 UTC)
Expired
Aug 14, 2018, 8:40 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1903 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

991 
WUUS54 KTSA 150112
SVRTSA
OKC113-117-150200-
/O.NEW.KTSA.SV.W.0243.180815T0112Z-180815T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
812 PM CDT TUE AUG 14 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Osage County in northeastern Oklahoma...
  Central Pawnee County in northeastern Oklahoma...

* Until 900 PM CDT.

* At 811 PM CDT, a severe thunderstorm was located over Ralston,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Pawhuska...                       Pawnee...
  Hominy...                         Fairfax...
  Wynona...                         Ralston...
  Blackburn...                      Skedee...
  Pershing...                       Nelagoney...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3634 9681 3657 9682 3677 9622 3632 9620
TIME...MOT...LOC 0111Z 254DEG 32KT 3648 9672 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
820 
WWUS54 KTSA 150128
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
828 PM CDT TUE AUG 14 2018

OKC113-117-150200-
/O.CON.KTSA.SV.W.0243.000000T0000Z-180815T0200Z/
Osage OK-Pawnee OK-
828 PM CDT TUE AUG 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL OSAGE AND CENTRAL PAWNEE COUNTIES...

At 827 PM CDT, a severe thunderstorm was located 9 miles east of
Fairfax, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Pawhuska...                       Hominy...
Wynona...                         Blackburn...
Nelagoney...                      Pershing...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3634 9669 3661 9669 3677 9622 3632 9620
TIME...MOT...LOC 0127Z 254DEG 32KT 3652 9654 

HAIL...0.75IN
WIND...60MPH
 
$$
674 
WWUS54 KTSA 150140
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
840 PM CDT TUE AUG 14 2018

OKC113-117-150149-
/O.CAN.KTSA.SV.W.0243.000000T0000Z-180815T0200Z/
Osage OK-Pawnee OK-
840 PM CDT TUE AUG 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE AND CENTRAL
PAWNEE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3634 9669 3661 9669 3677 9622 3632 9620
TIME...MOT...LOC 0138Z 254DEG 32KT 3655 9640 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:25 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 14, 6:25 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
625 PM CDT Tue Aug 14 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR to VFR conditions will be common during this TAF period.
Could see brief IFR conditions within thunderstorm areas.
The main concern will be timing thunderstorms across the region
later this evening and into Wednesday. Mainly from 06 to 12z
in eastern Oklahoma and from 08 to 15z at the Arkansas sites
and KMLC.

&&

.PREV DISCUSSION... /Issued 415 PM CDT Tue Aug 14 2018/

DISCUSSION...
An upper low centered over Kansas will continue moving northeast
tonight and Wednesday. Scattered showers and thunderstorms are
developing to our west, and this activity is expected to organize
into an MCS later this evening, which will then track across at
least the northern and central parts of our forecast area
overnight into early Wednesday. Locally heavy rainfall will be
possible, so will continue the flash flood watch as is.

Rain chances will lessen, but not entirely go away, later
Wednesday into Thursday behind the departing upper low. Several
upper level disturbances will track southeast through the plains
Thursday night through this weekend under northwest flow aloft,
with periodic MCS activity expected to affect at least parts of
area during this time frame. Trying to pinpoint exact timing and
location of greatest rain chances will be an exercise in futility,
so kept pops in the chance range for now.

A significant cold front for August is forecast to move across
the area early next week bringing an end to the rain chances and
pleasant temperatures for mid to late August.

Stayed close to guidance temperatures the next couple days.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Wednesday evening for OKZ049-053>076.

AR...Flash Flood Watch through Wednesday evening for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION.....10
Hazardous weather outlook, Aug 14, 4:57 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Tue Aug 14 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Tue Aug 14 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This evening.

DISCUSSION...
A few thunderstorms are developing along a boundary extending from
southeast Kansas through north central Oklahoma. The clouds today
have kept the airmass more stable. The most unstable air lies
across central into portions of east central Oklahoma. A few stronger
storms are possible through early evening. The greatest threat
with the storms will be strong wind gusts.

Storms may then develop late tonight into a more organized
cluster, and affect much of northeast Oklahoma into western
Arkansas after midnight. If these storms do form, the main threats
will be very heavy rainfall with the potential for flash
flooding. Storms may also be capable of isolated damaging wind
gusts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The bulk of the precipitation is expected to shift east of the
area by late Wednesday. However, active west to northwesterly
flow aloft will persist across the region, and will bring chances
for showers and thunderstorms for the remainder of the week and
into next weekend.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Aug 14, 4:15 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 PM CDT TUE AUG 14 2018

OKZ059-142145-
Pawnee OK-
415 PM CDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAWNEE COUNTY UNTIL
445 PM CDT...

At 415 PM CDT, a strong thunderstorm was located near Maramec, moving
northeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Cleveland...                      Jennings...
Westport...                       Hallett...
Terlton...                        Maramec...

LAT...LON 3640 9654 3639 9652 3637 9652 3633 9657
      3632 9657 3630 9656 3630 9652 3633 9649
      3633 9646 3628 9642 3627 9639 3623 9633
      3623 9628 3616 9647 3616 9673 3624 9679
TIME...MOT...LOC 2115Z 237DEG 21KT 3621 9666

Lacy
Special weather statement, Aug 14, 7:40 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
740 PM CDT TUE AUG 14 2018

OKZ059-150130-
Pawnee OK-
740 PM CDT TUE AUG 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
830 PM CDT...

At 739 PM CDT, a strong thunderstorm was located over Morrison,
moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Pawnee...                         Jennings...
Hallett...                        Blackburn...
Maramec...                        Skedee...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3643 9663 3640 9661 3638 9660 3637 9657
      3638 9656 3635 9656 3632 9657 3630 9656
      3616 9655 3616 9668 3618 9682 3624 9682
      3625 9692 3633 9693 3633 9703 3640 9703
TIME...MOT...LOC 0039Z 268DEG 28KT 3631 9701

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:40 PM CDTSpecial Weather StatementTSAPawnee50 min
Aug 15, 3:18 AM CDTSpecial Weather StatementTSALeFlore42 min
Aug 15, 4:48 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Aug 15, 6:55 AM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Sequoyah3 hr
Aug 15, 7:52 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Aug 15, 9:36 AM CDTFlash Flood WarningTSALeFlore, Sequoyah6 hr
Aug 15, 11:00 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Sequoyah3 hr
Aug 15, 1:05 PM CDTAreal Flood WarningTSAHaskell, LeFlore, Sequoyah24 hr
Aug 15, 1:59 PM CDTRiver Flood WarningTSALeFlore37 hr
Aug 15, 1:59 PM CDTRiver Flood WarningTSALeFlore4 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.